Devoted and Lonely

We have been married for 18 years. I have love her with all my heart. She is the only woman I have ever craved with such passion. She had a tough life. I am her second husband. I raised her son and brought her out of the depths. We had our own son and raised both boy's as brothers. But, there were always mental issues. Its been tough. I lived throught the temper tantrum, the unrealistic expectations, and the times when it was all my fault. I walked on eggshells for years, but never gave up hope. Because there were times when the true her came out.

About 4 years ago she went on a anti depressant Lexapro. It was a miracle. She was the person I always knew she could be. But in the last year, the compasion left us. We dont even kiss. She said its the Lexapro and that the doctor told her this could happen.

About 5 months ago, she told me about her deepest sexual desires. She never said anything like this in our entire relationship. For one week we had wild, passionate sex. Then it stopped. In that ime, we have had sex twice in the last six months. I have no explanation why she gave me that week.

I accused her of having an affiar, but I didnt really believe it. She told me the doctor explained to her that with her age (she is 48 and I am 42) and the Lexapro that this is common.

I tried to talk to her and tell her I would stand by her but I have needs as well. I can not live the rest of my life as a roomate. She gets upset and cries, but then its done.

I dont know what to do. I have had several opportunities to fullfull my needs but I cant be unfaithful. I love her with all my heart but dint how much longer I can do this.

 

devotedandsad devotedandsad
41-45
4 Responses Mar 1, 2009

I hate Lexapro! Holy crap, that stuff has killed my marriage. Ever since she got on that stuff I don't get slapped in the butt, or the little crotch grabs in the laundry room, hell I don't even get kissed anymore. The worst part is that somehow she has persuaded me into taking the stuff. I was just hoping it would kill my sex drive, but i was wrong. I have been on it for 6 months and i fell no different. but somehow it killed her sex drive and any passion that she had towards me. I have discussed with her about getting off of it, but she insists that it is better for our family. bullshit.

Lexapro does indeed have some sexual side effects. She is being honest with you.

I wonder if your wife has bipolar condition? I note she is being treated for depression - and it might be that she is mostly depressed but has occasional bouts of being "high". It would explain the passion that went as suddenly as it came. . . . <br />
<br />
Also, antidepressants are not good for sex drive but you CAN experiment and find one that suits you without this side effect.<br />
<br />
I take a high dose of EFEXOR XR which suppresses libido in a lot of people, but doesn't have that effect on me.<br />
<br />
The problem is, your wife needs to WANT to feel sexy again. Without her willingness to experiment to find a suitable medication, there is little you can do in that regard.<br />
<br />
I wish I could be less gloomy - please know I do wish you a happier and better future.

I do not know how relevant this is....but...<br />
<br />
my wife said this is the last week.... you will have me like this but for 2-3 days we had amorous love ... she said "this is the last time you will have me like this." approx. 7 years ago....<br />
<br />
Well... she was right. I do not know if this was an anniversary date from her previous marriage or what... but this has shown some finality....not just a phase.....<br />
<br />
I live on a roller coaster...not enough ups to offset the downs.....<br />
<br />
JK